Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 243, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2008, 5:17 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2008, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 10, 2008, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 125 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:21 PM EDT | HAIL 0.75 | Chicopee, MA | NEAR THE SPRINGFIELD...CHICOPEE LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 102117 SVRBOX MAC013-015-102200- /O.NEW.KBOX.SV.W.0243.080810T2117Z-080810T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 517 PM EDT SUN AUG 10 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE... SOUTH CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 600 PM EDT * AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST SPRINGFIELD...OR 7 MILES WEST OF SPRINGFIELD...AND MOVING NORTH AT 11 MPH. PENNY SIZED HAIL WAS REPORTED BY AMATEUR RADIO OPERATORS IN AGAWAM. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST SPRINGFIELD BY 530 PM EDT... 6 MILES WEST OF SPRINGFIELD BY 535 PM EDT... CHICOPEE BY 555 PM EDT... HOLYOKE...EASTHAMPTON...6 MILES SOUTHWEST OF SOUTH HADLEY AND 7 MILES SOUTHWEST OF GRANBY BY 600 PM EDT... LAT...LON 4229 7271 4226 7246 4203 7257 4207 7276 TIME...MOT...LOC 2117Z 193DEG 9KT 4209 7267 $$ FIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:06 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 10, 5:06 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 506 PM EDT SUN AUG 10 2008 .SYNOPSIS... AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID TO LATE WEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... AXIS OF HIGHEST ML CAPE /NEAR 1000/ REMAINS JUST W OF REGION...FROM EASTERN NY INTO MID ATLANTIC REGION. SO FAR STORMS HAVE BEEN FOCUSED NEAR HIGHER TERRAIN...ESPECIALLY NEAR BERKSHIRES AND MONADNOCKS... WITH A FEW ALSO TRYING TO FORM NEAR SEA BREEZE BOUNDARIES ALONG BOTH E AND E COASTS. POINT LAPS SOUNDINGS STILL SHOW A WEAK CAP IN PLACE NEAR 700 MB WHICH PARTIALLY EXPLAINS WHY STORMS HAVE HAD A HARD TIME STRENGTHENING THIS FAR E. TREND SHOULD BE FOR STORMS TO REMAIN MOST NUMEROUS ACROSS INTERIOR THROUGH THIS EVENING. STILL HAVE POTENTIAL FOR ISOLATED SEVERE STORMS WITH LARGE HAIL...THOUGH MANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL. DEBRIS CLOUDS STREAMING UP FROM MID ATLANTIC MAY EVENTUALLY SUPPRESS CONVECTION IN OUR REGION LATE THIS AFTERNOON...ESPECIALLY ACROSS CT AND WESTERN MA. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/... ONCE CONVECTION DIMINISHED THIS EVENING...WE SHOULD HAVE ANOTHER ROUND TO CONTEND WITH OVERNIGHT. 12Z GFS REMAINS AGGRESSIVE IN BRINGING CONVECTIVE COMPLEX UP THROUGH CT/RI/SE MA FROM MID ATLANTIC STATES AS SHORT WAVE ROTATES AROUND UPPER LOW. THIS IS NOT COMPLETELY SUPPORTED BY 09Z SREFS OR 12Z NAM...BUT BASED UPON LATEST RADAR TRENDS WE WOULD THINK AT VERY LEAST AN AREA OF SHOWERS/EMBEDDED THUNDER WILL WORK ITS WAY INTO MUCH OF REGION TONIGHT. THERE IS PLENTY OF INSTABILITY ALOFT WITH ML CAPE NEAR 1000 AND INCREASING LOW LEVEL SHEAR TO SUPPORT ISOLATED SEVERE STORMS...ESPECIALLY OVER SE NEW ENGLAND. WE WILL BRING LIKELY POPS INTO MOST OF REGION LATER THIS EVENING AND MENTION ISOLATED SEVERE POTENTIAL IN HWO. ONCE THIS AREA OF CONVECTION HEADS OFFSHORE MON MORNING...WE GET INTO PERSISTENT E/NE FLOW WHICH SHOULD MAINTAIN CLOUDINESS THROUGH DAY. DESPITE WHAT LOOKS TO BE A STABILIZING AIRMASS AT SURFACE...APPROACH OF UPPER LOW AND ITS ASSOCIATED COLD POOL ALOFT SHOULD BE ABLE TO PRODUCE ANOTHER ROUND OF SHOWERS/STORMS MON AFTERNOON AS ML CAPES INCREASE TO AROUND 1000 OR SO. ISOLATED SEVERE STORMS CAN ONCE AGAIN BE EXPECTED WITH HAIL BEING MAIN THREAT. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... ANOMALOUSLY STRONG UPPER TROF WILL TRAVERSE THE REGION MONDAY NIGHT. AND FINALLY BE ON ITS WAY EASTWARD TOWARD NOVA SCOTIA BY TUE AFTERNOON. WILL KEEP LIKELY POPS FOR SHOWERS AND POSSIBLE TSTMS IN THE NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA EARLY MON NIGHT...TAPERING DOWN TO A CHANCE BY MIDNIGHT. A FLATTER FLOW ENSUES ON TUE...BUT CYCLONIC FLOW AND INSTABILITY WILL ALLOW FOR A SMALL CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY IN THE AFTERNOON. TEMPERATURES AT 500 MB WARM TO A WHOPPING -12C TO -13C WED. ALTHOUGH THIS IS MORE STABLE THAN IT HAS BEEN...STILL CANNOT RULE OUT A SLIGHT CHANCE OF A DIURNAL SHOWER OR ISOLATED TSTM. THU AND FRI CONTINUE TO LOOK MAINLY DRY WITH TEMPERATURES REACHING THE LOWER 80S. GFS AND ECMWF CONTINUE TO HINT AT SMALL CHANCES OF SHOWERS ALONG THE SOUTHERN COAST OF NEW ENGLAND AND LONG ISLAND. HAVE KEPT SLIGHT CHANCE POPS WHICH APPEAR IN THE GRID BUT NOT THE ZFP. EXPECT HIGH PRESSURE FROM NEW ENGLAND EASTWARD OUT SEA SAT PROVIDING A MOSTLY SUNNY DAY WITH SEASONABLY WARM TEMPERATURES. RETURN FLOW AROUND THE HIGH PROMISES TO BRING MORE MOISTURE LATE SUNDAY WITH A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS...MAINLY IN WESTERN SECTIONS. AFTER THAT...A BERMUDA HIGH SETS UP WITH LOW PRESSURE TO OUR WEST...KEEPING US IN A WARM AND MOIST FLOW. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SCATTERED TSTMS WILL BRING LOCAL IFR THROUGH 23Z...MAINLY KBAF/KBDL AND KORH TERMINAL AREAS. STORMS WILL BE MOST NUMEROUS FROM BERKSHIRES TO MONADNOCKS AND WORCESTER HILLS WITH SMALL HAIL IN STRONGER STORMS. ISOLATED SEVERE STORMS POSSIBLE WITH LARGE HAIL. KBOS TAF COLLABORATED WITH CWSU ZBW. EXPECT TSTMS TO REMAIN W OF TERMINAL AREA THROUGH THIS EVENING...ALTHOUGH ISOLD TSTMS POSSIBLE W/NW. TONIGHT...SHOWERS MOVE INTO REGION 02Z CT VALLEY AND 08Z COAST WITH MVFR CONDITIONS. ISOLATED TSTMS POSSIBLE DUE TO INSTABILITY ALOFT. POTENTIAL FOR IFR ALONG S COAST BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN KFMH/KHYA/KACK TAFS. MON...MVFR CEILINGS IN SHOWERS AND SCATTERED TSTMS. IFR POSSIBLE S COASTAL TERMINALS ESPECIALLY MON AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH FRIDAY... MVFR TO IFR CONDITIONS IN SHOWERS AND ISOLATED TSTMS ARE EXPECTED MONDAY NIGHT FOR MUCH OF SOUTHERN NEW ENGLAND. IMPROVEMENT IS FORECASTED TUE...BUT PERIODS OF MVFR CONDITIONS ARE LIKELY. WED THROUGH FRI...MAINLY VFR EXPECTED. && .MARINE... POTENTIAL FOR SCATTERED STRONG STORMS TONIGHT INTO MON MORNING AS ACTIVITY OVER MID ATLANTIC REGION TRACKS INTO SE NEW ENGLAND...WITH WIND GUSTS TO 40KT POSSIBLE. ADDITIONAL STORMS POSSIBLE MON AFTERNOON. OTHERWISE WINDS AND SEAS BELOW SCA INTO MON. INCREASING SE FLOW MAY BRING SEAS CLOSE TO 5 FT ON OUTER SE WATERS MON AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH FRIDAY... NEAR SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE...ESPECIALLY ON THE OUTER WATERS...MON NIGHT INTO EARLY TUE AS LOW PRESSURE SLOWLY MOVES AWAY FROM THE REGION. FOR NOW...AM EXPECTING WIND GUSTS TO 20 KNOTS WITH 4 FOOT SEAS...JUST BELOW THE CRITERIA OF 25 KNOTS AND 5 FOOT SEAS. A STRONG STORM SYSTEM WILL MOVE FROM THE SOUTHERN STATES TO THE CAROLINAS THEN PASSING OUT TO SEA WELL TO THE SOUTHEAST OF NANTUCKET LATE WED NIGHT AND THU. THIS SHOULD LITTLE IMPACT ON OUR FORECAST BUT SEAS ARE FORECAST TO BUILD TO NEAR 7 FT IN THE WATERS NEAR GEORGES BANK. OTHERWISE...RATHER TRANQUIL CONDITIONS ARE EXPECTED ON THE COASTAL WATERS WED AND THU. SEAS WILL BUILD TO 4 OR PERHAPS 5 FEET AS SOUTHERLY WINDS GUST TO 20 KNOTS ON FRI...CLOSE TO SMALL CRAFT ADVISORY THRESHOLDS. && .HYDROLOGY... POTENTIAL FOR LOCALLY HEAVY RAINFALL TONIGHT INTO MON AS SHOWERS AND SCATTERED THUNDERSTORMS MOVE THROUGH REGION. MOST AREAS SHOULD RECEIVE UP TO ONE INCH...WITH AS MUCH AS 2 INCHES LOCALLY. ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY AROUND 1.75 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW IS FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL MON INTO TUE. MAIN AREA OF CONCERN IS ALONG AND N OF MASS PIKE...WHERE ANTECEDENT CONDITIONS ARE ESPECIALLY MOIST. ANOTHER 1 TO 2 INCHES OF RAIN MAY FALL LOCALLY MON NIGHT AND TUE. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED IN AREAS OF HEAVIER RAIN. FLOOD WATCHES MAY BE NEEDED IN LATER FORECASTS IF THE POTENTIAL FOR HEAVIER RAIN INCREASES OVER A LARGE AREA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...JWD/GAF NEAR TERM...JWD SHORT TERM...JWD LONG TERM...GAF AVIATION...JWD/GAF MARINE...JWD/GAF HYDROLOGY...JWD
Hazardous weather outlook, Aug 10, 5:00 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 500 AM EDT SUN AUG 10 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 500 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND TONIGHT. ANY SEVERE THUNDERSTORMS THIS AFTERNOON WOULD MOST LIKELY OCCUR ACROSS SOUTHWEST NEW HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. ANOTHER BOUT OF THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS MAY AFFECT RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE TONIGHT...AFTER MIDNIGHT TO AROUND DAYBREAK. HEAVY RAINFALL IS LIKELY WITH THESE THUNDERSTORMS AND POOR DRAINAGE FLOODING IS POSSIBLE...ESPECIALLY IN SOME URBAN AREAS BOTH LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. MONDAY AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND AT LEAST SMALL HAIL. ISOLATED THUNDERSTORMS COULD ALSO PRODUCE DAMAGING WINDS MONDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LINGER MONDAY NIGHT INTO TUESDAY. TOTAL RAINFALL FROM THIS AFTERNOON THROUGH TUESDAY WILL LIKELY RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF SOUTHERN NEW ENGLAND WITH POCKETS OF 2 TO 4 INCHES POSSIBLE. THERE IS A HIGH CHANCE OF AT LEAST SOME POOR DRAINAGE FLOODING...ESPECIALLY IN URBAN AREAS. THERE IS ALSO A RISK OF LOCALIZED FLASH FLOODING ANYTIME BETWEEN TONIGHT AND MONDAY NIGHT...IF THUNDERSTORMS WITH HEAVY RAINFALL KEEP REDEVELOPING OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 2 PM TODAY. SKYWARN SUPPORT MAY BE NEEDED LATE TONIGHT AND MONDAY AFTERNOON/EVENING AS WELL. ANZ230>237-250-254-255-110900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 500 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED OR SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THERE ARE INDICATIONS THAT ONE OR MORE BANDS OF STRONG THUNDERSTORMS MAY MOVE WEST TO EAST ALONG THE SOUTH COASTAL WATERS...INCLUDING THE SOUNDS...NARRAGANSETT BAY...AND BUZZARDS BAY. THESE STORMS MAY ALSO CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AGAIN DURING MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. THOMPSON
In the hours before
Special weather statement, Aug 10, 3:58 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT SUN AUG 10 2008 MAZ002-008-009-102030- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 358 PM EDT SUN AUG 10 2008 AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES SOUTHWEST OF CHESTERFIELD...OR ABOUT 11 MILES WEST OF NORTHAMPTON...MOVING NORTH AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD BY 410 PM EDT... WORTHINGTON AND GOSHEN BY 420 PM EDT...CUMMINGTON AND PLAINFIELD BY 430 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 4:11 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT SUN AUG 10 2008 CTZ003-MAZ011-102045- EASTERN HAMPDEN MA-TOLLAND CT- 411 PM EDT SUN AUG 10 2008 AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES NORTHWEST OF STAFFORD... OR ABOUT 13 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTH AT 9 MPH. THE THUNDERSTORM WILL BE NEAR...HAMPDEN BY 430 PM EDT...MONSON AND PALMER BY 450 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Local storm report, Aug 10, 4:19 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL DORCHESTER 42.28N 71.08W
08/10/2008 M0.88 INCH SUFFOLK MA TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL.
0341 PM HAIL MERRIMACK 42.87N 71.48W
08/10/2008 M0.88 INCH HILLSBOROUGH NH AMATEUR RADIO
NICKEL SIZED HAIL.
0343 PM HAIL NASHUA 42.75N 71.49W
08/10/2008 M0.88 INCH HILLSBOROUGH NH AMATEUR RADIO
PENNY TO NICKEL SIZED HAIL.
0413 PM HAIL MERRIMACK 42.87N 71.48W
08/10/2008 M0.88 INCH HILLSBOROUGH NH AMATEUR RADIO
NICKEL SIZED HAIL.
&&
JWDSpecial weather statement, Aug 10, 4:28 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 428 PM EDT SUN AUG 10 2008 MAZ005-013>015-102100- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA- 428 PM EDT SUN AUG 10 2008 AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER NEEDHAM...OR ABOUT 5 MILES SOUTH OF NEWTON...MOVING NORTH AT 9 MPH. THE THUNDERSTORM WILL BE NEAR...WELLESLEY AND NATICK BY 440 PM EDT... NEWTON AND 6 MILES WEST OF BRIGHTON BY 450 PM EDT...WESTON AND WALTHAM BY 500 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 4:43 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 443 PM EDT SUN AUG 10 2008 MAZ003-NHZ011-102115- CHESHIRE NH-EASTERN FRANKLIN MA- 443 PM EDT SUN AUG 10 2008 AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES WEST OF WARWICK...OR ABOUT 13 MILES NORTHEAST OF GREENFIELD...MOVING NORTH AT 6 MPH. THE THUNDERSTORM WILL BE NEAR...NORTHFIELD BY 450 PM EDT...WINCHESTER AND RICHMOND BY 520 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 5:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 506 PM EDT SUN AUG 10 2008 MAZ005-026-NHZ012-015-102130- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 506 PM EDT SUN AUG 10 2008 AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES SOUTHEAST OF PEPPERELL... OR ABOUT 8 MILES SOUTHWEST OF NASHUA...MOVING NORTH AT 7 MPH. THE THUNDERSTORM WILL BE NEAR...PEPPERELL AND DUNSTABLE BY 520 PM EDT...HOLLIS AND 6 MILES SOUTHEAST OF BROOKLINE BY 530 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 10, 3:09 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 39 min |
| Aug 10, 5:01 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 44 min |
| Aug 10, 5:08 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 28 min |
| Aug 10, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 30 min |
| Aug 10, 5:31 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 97 min |
| Aug 10, 5:39 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 36 min |
| Aug 10, 5:50 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Middlesex, Norfolk, Worcester | 2 hr |
| Aug 10, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 40 min |
| Aug 10, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 32 min |
| Aug 10, 7:39 PM EDT | Flash Flood Warning | BOX | Middlesex | 81 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.